Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 120, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 12, 2004, 4:09 PM CDT for Overton County, Pickett County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2004, 4:09 PM CDT (21:09 UTC)
- Expired
- Jun 12, 2004, 5:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 124 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 1:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1896 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
904
WUUS54 KOHX 122109
SVRBNA
TNC133-137-122200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
408 PM CDT SAT JUN 12 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OVERTON COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF LIVINGSTON
PICKETT COUNTY IN TENNESSEE
* UNTIL 500 PM CDT
* AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES WEST OF LIVINGSTON...MOVING EASTNORTHEAST
AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LIVINGSTON AT 420 PM CDT
BYRDSTOWN AT 445 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.
LAT...LON 3648 8511 3624 8511 3622 8521 3631 8545
3648 8545 3655 8527 3660 8526 3661 8516
3659 8492
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:30 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 12, 2:30 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT SAT JUN 12 2004 .DISCUSSION... CURRENT...RADAR PEPPERED WITH HIT/MISS SHRA/TSTMS THIS AFTERNOON. AN OUTFLOW BOUNDARY HAS EDGED INTO NORTHERN COUNTIES PROMPTING A WATCH. A FEW WARNINGS HAVE BEEN ISSUED. MUGGY DAY W/ TEMPS IN 80S AND DEWPOINTS IN UPPER 60S TO MID 70S. NEXT SEVERAL DAYS WILL SEE A REPEAT OF SCATTERED AFTERNOON AND EVE SUMMER-LIKE CONVECTION. GETTING TO BE TIME OF YEAR WHEN MODEL QPF GUIDANCE PRETTY MUCH USELESS. MUCH WILL DEPEND ON MESOSCALE FEATURES (DIABTIC HEATING...MOISTURE POOLING...AND THE LIKE) AS FRONTAL SYSTEM TO N WILL STAY PUT. COULD SEE ANOTHER OUTFLOW BOUNDARY GET DOWN HERE AS WELL. IN ANY EVENT...AIR MASS TSTMS WILL BE AROUND FOR A WHILE AS ATMOSPHERE JUICED UP AND UNSTABLE. AS FOR TEMPS...WENT ON WARM SIDE...NEAR PERSISTENCE. BNA BB 74/90/73/90 3434 CKV BB 74/90/73/90 3434 CSV BB 68/84/67/84 3434 && .BNA WATCHES/WARNINGS/ADVISORIES... SEVERE TSTM WATCH ALL COUNTIES UNTIL 7 PM. && MAG
Hazardous weather outlook, Jun 12, 5:30 AM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT JUN 12 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-131030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY EVENING. IT IS POSSIBLE THAT ISOLATED SEVERE WEATHER MAY OCCUR, ALTHOUGH THE BULK OF THE ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE CRITERIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EVERY DAY THROUGH TUESDAY, THEN AGAIN LATER IN THE WEEK. ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT FORESEEN, THERE IS THE CHANCE THAT A FEW STORMS MAY DEVELOP INTO SEVERE WEATHER PRODUCERS DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, ALTHOUGH STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS ON A DAILY BASIS IN THE EVENT THAT ISOLATED SEVERE STORMS DEVELOP IN YOUR AREA. ROSE
In the hours before
Local storm report, Jun 12, 2:39 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
239 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST GOODLETTSVILLE 36.33N 86.70W
06/12/2004 0 MPH DAVIDSON TN AMATEUR RADIO
WINDS ESTIMATED AROUND 60 MPH ON VIETNAM VETERANS
EXPRESSWAY.
0235 PM TSTM WND DMG HENDERSONVILLE 36.29N 86.60W
06/12/2004 SUMNER TN AMATEUR RADIO
2 OR 3 LARGE TREE LIMBS DOWN AT INTERSECTION OF CAGES
BEND ROAD AND GALLATIN ROAD.
&&
ORCHANIANLocal storm report, Jun 12, 2:39 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
239 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST GOODLETTSVILLE 36.33N 86.70W
06/12/2004 60 MPH DAVIDSON TN AMATEUR RADIO
WINDS ESTIMATED AROUND 60 MPH ON VIETNAM VETERANS
EXPRESSWAY.
0235 PM TSTM WND DMG HENDERSONVILLE 36.29N 86.60W
06/12/2004 SUMNER TN AMATEUR RADIO
2 OR 3 LARGE TREE LIMBS DOWN AT INTERSECTION OF CAGES
BEND ROAD AND GALLATIN ROAD.
&&
ORCHANIANLocal storm report, Jun 12, 3:26 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
326 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG 7 WSW HARTSVILLE 36.35N 86.28W
06/12/2004 TROUSDALE TN NWS EMPLOYEE
NWS EMPLOYEE REPORTED LARGE DOUBLE POSTED SIGN BLOWN DOWN
ON OLDHAM ROAD. LARGE TREE LIMBS WERE DOWN AS WELL. WINDS
ESTIMATED 55 TO 60 MPH.
&&
ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:37 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam, Smith | 38 min |
| Jun 12, 1:15 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 45 min |
| Jun 12, 1:47 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 43 min |
| Jun 12, 2:02 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 28 min |
| Jun 12, 2:12 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 48 min |
| Jun 12, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 44 min |
| Jun 12, 2:29 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 61 min |
| Jun 12, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 43 min |
| Jun 12, 2:53 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 37 min |
| Jun 12, 2:57 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 48 min |
| Jun 12, 3:02 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford | 43 min |
| Jun 12, 3:08 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith, White | 52 min |
| Jun 12, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 61 min |
| Jun 12, 3:28 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 47 min |
| Jun 12, 3:37 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 53 min |
| Jun 12, 3:49 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 41 min |
| Jun 12, 4:06 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 49 min |
| Jun 12, 4:25 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 65 min |
| Jun 12, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 54 min |
| Jun 12, 5:06 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 39 min |
| Jun 12, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 37 min |
| Jun 12, 5:25 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 60 min |
| Jun 12, 5:53 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Montgomery | 52 min |
| Jun 12, 6:01 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 39 min |
| Jun 12, 6:27 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 53 min |
| Jun 12, 6:57 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.